Alert archive / Mississippi / River Flood Warnings in 2016
River Flood Warning 20, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Feb 22, 2016, 10:35 AM CST for Lowndes County, Monroe County, Mississippi. It took effect at Feb 26, 2016, 10:00 PM CST. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Feb 22, 2016, 10:35 AM CST (16:35 UTC)
- In effect from
- Feb 26, 2016, 10:00 PM CST
- Expired
- Feb 23, 2016, 11:55 AM CST
- In force
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Lowndes County, MS, Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 3 km from the middle of the area, began a volume at 16:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Buttahatchie River near Aberdeen (ABDM6).
- Action stage
- 12 ft
- Minor stage
- 13 ft
- Moderate stage
- 22 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02439400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
729
WGUS44 KMEG 221635
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1035 AM CST MON FEB 22 2016
The National Weather Service has issued a Flood Warning for the
Buttahatchie River...Tombigbee River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued later today or sooner if
conditions warrant.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
MSC095-231635-
/O.NEW.KMEG.FL.W.0018.160224T1840Z-160226T0700Z/
/BGBM6.1.ER.160224T1840Z.160225T0600Z.160226T0100Z.NO/
1035 AM CST MON FEB 22 2016
The National Weather Service in Memphis TN has issued a
* Flood Warning for
the Tombigbee River at Bigbee
* from Wednesday February 24 until Thursday February 25.
* At 09 AM Monday the stage was...6.3 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 17.0 feet Thursday February 25.
* Flood stage is 14.0 feet.
* Forecast to rise above flood stage by Wednesday February 24 and
continue to rise to near 17.0 feet by Thursday February 25. The
river will fall below flood stage by Thursday February 25.
At 17.0 feet, Water is flowing over portions of Hood Road and
extensive agricultural flooding is occurring..
&&
LAT...LON 3409 8852 3409 8840 3399 8852 3406 8857
$$
MSC095-231634-
/O.NEW.KMEG.FL.W.0019.160224T1745Z-160225T2248Z/
/AMYM6.1.ER.160224T1745Z.160225T0600Z.160225T1648Z.NO/
1035 AM CST MON FEB 22 2016
The National Weather Service in Memphis TN has issued a
* Flood Warning for
the Tombigbee River near Amory
* from Wednesday February 24 until Thursday February 25.
* At 10 AM Monday the stage was...12.0 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 21.5 feet Thursday February 25.
* Flood stage is 20.0 feet.
* Forecast to rise above flood stage by Wednesday February 24 and
continue to rise to near 21.5 feet by Thursday February 25. The
river will fall below flood stage by Thursday February 25.
At 22.0 feet, Low land near the river is flooded..
&&
LAT...LON 3406 8857 3399 8852 3393 8854 3394 8856
3402 8858
$$
MSC087-095-231634-
/O.NEW.KMEG.FL.W.0020.160227T0400Z-000000T0000Z/
/ABDM6.1.ER.160227T0400Z.160227T1200Z.000000T0000Z.NO/
1035 AM CST MON FEB 22 2016
The National Weather Service in Memphis TN has issued a
* Flood Warning for
the Buttahatchie River near Aberdeen
* from Friday February 26 until further notice.
* At 09 AM Monday the stage was...8.9 feet.
* Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast to rise above flood stage by Friday February 26 and
continue to rise to near 13.3 feet by Saturday February 27.
Additional rises are possible thereafter.
At 13.0 feet, Low land near the river is flooded..
&&
LAT...LON 3409 8829 3409 8821 3373 8826 3365 8843
3370 8844 3375 8839
$$2 follow-up statements
783
WGUS84 KMEG 230330
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
930 PM CST MON FEB 22 2016
The Flood Warning continues for the Buttahatchie River...Tombigbee
River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued tomorrow or sooner if
conditions warrant.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
MSC095-240330-
/O.EXT.KMEG.FL.W.0018.160224T1745Z-160226T1545Z/
/BGBM6.1.ER.160224T1745Z.160225T0600Z.160226T0945Z.NO/
930 PM CST MON FEB 22 2016
The Flood Warning continues for
the Tombigbee River at Bigbee
* from Wednesday February 24 until Friday February 26.
* At 08 PM Monday the stage was 6.3 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 17.4 feet Thursday February 25.
* Flood stage is 14.0 feet.
* Forecast to rise above flood stage by Wednesday February 24 and
continue to rise to near 17.4 feet by Thursday February 25.The
river will fall below flood stage by Friday February 26.
* At 17.0 feet...Water is flowing over portions of Hood Road and
extensive agricultural flooding is occurring.
&&
LAT...LON 3409 8852 3409 8840 3399 8852 3406 8857
$$
MSC095-240329-
/O.EXT.KMEG.FL.W.0019.160224T1527Z-160226T0632Z/
/AMYM6.1.ER.160224T1527Z.160225T0600Z.160226T0032Z.NO/
930 PM CST MON FEB 22 2016
The Flood Warning continues for
the Tombigbee River near Amory
* from Wednesday February 24 until Thursday February 25.
* At 09 PM Monday the stage was 12.0 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 22.5 feet Thursday February 25.
* Flood stage is 20.0 feet.
* Forecast to rise above flood stage by Wednesday February 24 and
continue to rise to near 22.5 feet by Thursday February 25.The
river will fall below flood stage by Thursday February 25.
* At 23.0 feet...Most low land and farm land near the river is
flooded. Equipment and livestock may need to be moved to higher
ground.
&&
LAT...LON 3406 8857 3399 8852 3393 8854 3394 8856
3402 8858
$$
MSC087-095-240329-
/O.EXT.KMEG.FL.W.0020.160227T0600Z-000000T0000Z/
/ABDM6.1.ER.160227T0600Z.160227T1200Z.000000T0000Z.NO/
930 PM CST MON FEB 22 2016
The Flood Warning continues for
the Buttahatchie River near Aberdeen
* from Saturday February 27 until further notice.
* At 08 PM Monday the stage was 9.1 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 13.2 feet Saturday February 27.
* Flood stage is 13.0 feet.
* Forecast to rise above flood stage by Saturday February 27 and
continue to rise to near 13.2 feet by Saturday February 27.
* At 13.0 feet...Low land near the river is flooded.
&&
LAT...LON 3409 8829 3409 8821 3373 8826 3365 8843
3370 8844 3375 8839
$$972
WGUS84 KMEG 231755
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1155 AM CST TUE FEB 23 2016
The Flood Warning canceled for the Buttahatchie River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued later today or sooner if
conditions warrant.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
MSC087-095-231825-
/O.CAN.KMEG.FL.W.0020.000000T0000Z-160223T1755Z/
/ABDM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1155 AM CST TUE FEB 23 2016
Forecast information for
Buttahatchie River near Aberdeen
* At 11 AM Tuesday the stage was 9.4 feet.
* No flooding is currently forecast.
* Maximum forecast stage of 12.4 feet Saturday February 27.
* Flood stage is 13.0 feet.
* Forecast...The river will rise to near 12.4 feet Saturday February
27.
* At 13.0 feet...Low land near the river is flooded.
&&
LAT...LON 3409 8829 3409 8821 3373 8826 3365 8843
3370 8844 3375 8839
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Feb 22, 9:15 AM CST, 1 hour 20 minutes earlier.
Area forecast discussion, Feb 22, 9:15 AM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 915 AM CST MON FEB 22 2016 .DISCUSSION... AM UPPER LEVEL DISTURBANCE MOVING THROUGH THE LOWER MISSISSIPPI VALLEY IS PRODUCING SHOWERS ACROSS MUCH OF NORTH MISSISSIPPI AND PARTS OF EAST CENTRAL ARKANSAS. LATEST SHORT TERM GUIDANCE LOOKS WETTER THIS AFTERNOON AND HAVE INCREASED POPS ACROSS THE AFOREMENTIONED AREAS. ADJUSTED TEMPS AND SKY CONDITIONS FOR CURRENT TRENDS. UPDATE OUT. SJM && PREV DISCUSSION... /ISSUED 435 AM CST MON FEB 22 2016/ WE ARE FACING A VERY COMPLEX WEATHER SYSTEM MIDWEEK THAT MAY BRING BOTH THE THREAT OF SEVERE WEATHER AS WELL AS SOME WINTRY PRECIPITATION TO THE MIDSOUTH. HOWEVER...CONFIDENCE IS NOT HIGH AT ALL THAT EITHER WILL OCCUR...IT LOOKS MORE LIKELY THAT MOST OF US WILL ONLY SEE SEVERAL DAYS OF COLD RAIN...WITH SOME EMBEDDED GENERAL THUNDERSTORMS. IT IS STILL SEASONABLY WARM ACROSS THE MIDSOUTH...BUT NOT NEARLY AS WARM AS YESTERDAY. EARLY MORNING TEMPERATURES RANGE FROM THE MIDDLE 40S TO MIDDLE 50S ACROSS MOST OF THE AREA...ALTHOUGH A FEW LOW 60S ARE HANGING ON IN NORTH MISSISSIPPI. MORNING LOWS SHOULD BE IN THE MID 40S TO MIDDLE 50S ACROSS MOST OF THE REGION. DON'T EXPECT TO SEE THE SUNSHINE FOR A FEW DAYS ACROSS THE MIDSOUTH. WESTERLY FLOW WILL GRADUALLY SHIFT MORE SOUTHWESTERLY AS A TROUGH DIGS TO OUR WEST. A SERIES OF MID LEVEL DISTURBANCES WILL KEEP CONDITIONS CLOUDY ACROSS THE MIDSOUTH AND LIKELY BRING MORE RAIN TO NORTH MISSISSIPPI. GUIDANCE HAS A VERY TIGHT GRADIENT FOR POPS FROM WEST CENTRAL TENNESSEE INTO NORTH MISSISSIPPI...FEATURING ONLY ABOUT A 10 PERCENT CHANCE AT JACKSON, TN AND A 90 PERCENT CHANCE AT TUPELO. RADAR SHOWS A BAND OF SHOWERS AND THUNDERSTORMS IN CENTRAL MISSISSIPPI...SLOWLY SHIFTING NORTH. AS THE NEXT SHORTWAVE APPROACHES...THESE STORMS WILL LIKELY BECOME ENHANCED...AND SURGE A BIT FARTHER NORTH. MOST OF WEST TENNESSEE...EAST ARKANSAS AND THE MISSOURI BOOTHEEL WILL REMAIN CLOUDY BUT DRY TODAY. HIGHS WILL BE IN THE MIDDLE TO UPPER 50S. WINDS WILL INCREASE TOMORROW AS A DEEPENING LOW APPROACHES FROM THE WEST. SUSTAINED WIND SPEEDS BETWEEN 20 AND 25 MPH ARE EXPECTED...WITH GUSTS APPROACHING 35 MPH. TONIGHT AND TOMORROW...A DEEP TROUGH WILL DIG OUT WEST AND A STRONG SURFACE LOW WILL DEVELOP OVER SOUTHWEST TEXAS...CONTINUING TO DEEPEN AS IT TRACKS INTO NORTH LOUISIANA TUESDAY AFTERNOON. GUIDANCE IS IN FAIRLY GOOD AGREEMENT THAT THE SURFACE LOW WILL CROSS THE MISSISSIPPI RIVER A BIT NORTH OF THE LOUISIANA STATE LINE THEN INTO NORTHEAST MISSISSIPPI. THE GFS IS A LITTLE FASTER AND THE ECMWF TAKES THE LOW A LITTLE FARTHER NORTH...BUT BOTH SCENARIOS KEEP THE LARGE MAJORITY OF THE MIDSOUTH IN THE COLD SECTOR OF THE STORM...MINIMIZING THE SEVERE THREAT. THE STORM PREDICTION CENTER HAS INCLUDED A SMALL PORTION OF NORTH MISSISSIPPI IN THEIR DAY 2 OUTLOOK...BUT ONLY FOR A MARGINAL RISK. NEVERTHELESS...SUB-SEVERE THUNDERSTORMS LOOK LIKELY ALONG WITH THE RAIN SHOWERS ACROSS MOST OF THE MIDSOUTH TUESDAY INTO TUESDAY EVENING...TRANSITIONING TO JUST RAIN BY WEDNESDAY MORNING. SUB- SEVERE HAIL...POSSIBLY LOTS OF IT...ALSO LOOKS POSSIBLE AS THE UPPER LEVEL LOW TRACKS DIRECTLY OVER SOUTHWEST TENNESSEE. THERE MAY BE A NARROW WINDOW EARLY WEDNESDAY WHERE WE SEE A RAIN SNOW MIX IN NORTHEAST ARKANSAS...BUT WE ARE ONLY EXPECTING SURFACE LOW TEMPERATURES IN THE MIDDLE 30S...SO ANY ACCUMULATION SHOULD BE MINIMAL. SNOW WILL BE THE MOST LIKELY IN HEAVIER CONVECTIVELY ENHANCED PRECIPITATION. 1000-500 THICKNESSES SUPPORT SNOW ACROSS MOST OF THE MIDSOUTH LATE WEDNESDAY INTO THURSDAY...BUT BOUNDARY LAYER TEMPERATURES JUST LOOK A BIT TOO WARM. BY MID MORNING WEDNESDAY TEMPERATURES SHOULD BE BACK IN THE UPPER 30S OR LOW 40S. WPC PROBABILISTIC GUIDANCE HAS DECREASED THE CHANCE OF GREATER THAN ONE INCH OF SNOW ACCUMULATION IN EAST ARKANSAS TO LESS THAN 5 PERCENT. RAIN WILL TAPER OFF FROM WEST TO EAST LATE WEDNESDAY INTO EARLY THURSDAY. OVERNIGHT LOWS SHOULD BE NEAR TO SLIGHTLY ABOVE FREEZING. IF ENOUGH MOISTURE LINGERS WEDNESDAY NIGHT...A BRIEF RAIN SNOW MIX IS POSSIBLE BEFORE SUNRISE. MOST OF THE AREA SHOULD SEE CLEAR SKIES THURSDAY MORNING. SURFACE HIGH PRESSURE WILL DOMINATE OUR WEATHER PATTERN THURSDAY THROUGH NEXT WEEKEND. AS A RESULT...EXPECT A WARMING TREND. HIGHS SHOULD RANGE FROM THE LOW 40S TO LOW 50S THURSDAY...SLIGHTLY WARMER FRIDAY...AND IN THE MIDDLE 50S TO NEAR 60 SATURDAY. WE MAY SEE A FEW CLOUDS AND SHOWERS RETURN LATE SUNDAY. 30 && .AVIATION... MOSTLY VFR CONDITIONS ONGOING AT ALL TAF SITES THIS MORNING WITH THE EXCEPTION OF TUPELO WHERE MVFR CIGS ARE IN PLACE. SOME UNCERTAINTY APPARENT TODAY MOSTLY REVOLVING AROUND HOW FAR NORTH PRECIP WILL DEVELOP DURING THE MORNING HOURS. JBR AND MKL SHOULD BE FAR ENOUGH NORTH TO ESCAPE IT...HOWEVER...VCSH IS POSSIBLE AT MEM. FURTHER SOUTH...IFR CIGS ARE EXPECTED THIS AFTERNOON AT TUP IN CLOSER PROXIMITY TO THE FRONTAL BOUNDARY. CIGS WILL REMAIN LOW THROUGH THE REST OF PERIOD WITH INTERMITTENT VCSH POSSIBLE. TVT && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Feb 22, 3:30 AM CST, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 330 AM CST MON FEB 22 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-231130- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 330 AM CST MON FEB 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A POTENT STORM SYSTEM WILL MOVE ACROSS THE MIDSOUTH TUESDAY INTO WEDNESDAY. THERE IS A MARGINAL RISK OF SEVERE WEATHER SOUTH OF A LINE FROM GLENDORA MISSISSIPPI TO TUPELO MISSISSIPPI TUESDAY AFTERNOON INTO TUESDAY NIGHT. A WIND ADVISORY MAY BE NEEDED ACROSS EASTERN ARKANSAS AND THE MISSOURI BOOTHEEL TUESDAY NIGHT INTO WEDNESDAY FOR GUSTY NORTHERLY WINDS. RAIN MAY CHANGE TO SNOW ACROSS NORTHEAST ARKANSAS LATE TUESDAY NIGHT INTO WEDNESDAY. ACCUMULATING SNOW IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 10:35 AM CST | River Flood Warning | MEG | Monroe | 4 days |
| Feb 22, 10:35 AM CST | River Flood Warning | MEG | Monroe | 3 days |
Nearby
River Flood Warnings in Mississippi, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.